Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 7, NWS Wichita, KS

March 7, 2009McPherson County, Rice County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Mar 7, 2009, 4:23 PM CST for McPherson County, Rice County, Kansas. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 7, 2009, 4:23 PM CST (22:23 UTC)
Expired
Mar 7, 2009, 5:15 PM CST
In force
52 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties McPherson County, KS, Rice County, KS

The radar

The Wichita radar (KICT), 91 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 7, 4:57 PM CSTHAIL 0.5Mcpherson, KSHAIL COVERING THE GROUND ON MAINSTREET IN MCPHERSON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 7, 2:32 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2009-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2009-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2871 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 072223
SVRICT
KSC113-159-072315-
/O.NEW.KICT.SV.W.0007.090307T2223Z-090307T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
423 PM CST SAT MAR 7 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN RICE COUNTY IN CENTRAL KANSAS.
  MCPHERSON COUNTY IN CENTRAL KANSAS.

* UNTIL 515 PM CST.

* AT 418 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
  LOCATED 10 MILES SOUTH OF WINDOM...OR 13 MILES NORTH OF
  HUTCHINSON...AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CANTON...GALVA...INMAN...LINDSBORG...LITTLE RIVER...MARQUETTE...
  MCPHERSON...ROXBURY...STERLING...WINDOM...MCPHERSON AIRPORT.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA. VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
SATURDAY EVENING FOR SOUTHEASTERN KANSAS.

LAT...LON 3817 9825 3852 9797 3853 9793 3857 9793
      3860 9791 3860 9736 3836 9736 3817 9762
TIME...MOT...LOC 2223Z 228DEG 35KT 3828 9792

$$

KLEINSASSER
5 follow-up statements
000 
WWUS53 KICT 072233
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
433 PM CST SAT MAR 7 2009

KSC113-159-072315-
/O.CON.KICT.SV.W.0007.000000T0000Z-090307T2315Z/
MCPHERSON KS-RICE KS-
432 PM CST SAT MAR 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN RICE
AND MCPHERSON COUNTIES UNTIL 515 PM CST...

AT 428 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
WINDOM...OR 12 MILES WEST OF MCPHERSON...MOVING NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  5 MILES NORTHWEST OF MCPHERSON BY 445 PM CST.
  NEAR ROXBURY BY 510 PM CST.

THIS DANGEROUS STORM WILL ALSO AFFECT MCPHERSON AIRPORT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
SATURDAY EVENING FOR SOUTHEASTERN KANSAS.

LAT...LON 3817 9825 3852 9797 3853 9793 3857 9793
      3860 9791 3860 9736 3836 9736 3817 9762
TIME...MOT...LOC 2232Z 228DEG 35KT 3834 9784

$$

SCHRECK
000 
WWUS53 KICT 072240
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
440 PM CST SAT MAR 7 2009

KSC159-072250-
/O.CAN.KICT.SV.W.0007.000000T0000Z-090307T2315Z/
RICE KS-
440 PM CST SAT MAR 7 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RICE COUNTY HAS BEEN
CANCELLED...

AT 437 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
SATURDAY EVENING FOR SOUTHEASTERN KANSAS.

LAT...LON 3817 9792 3857 9793 3860 9791 3860 9736
      3836 9736 3817 9762
TIME...MOT...LOC 2240Z 229DEG 30KT 3834 9779

$$

KSC113-072315-
/O.CON.KICT.SV.W.0007.000000T0000Z-090307T2315Z/
MCPHERSON KS-
440 PM CST SAT MAR 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON
COUNTY UNTIL 515 PM CST...

AT 437 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 6
MILES SOUTHEAST OF WINDOM...OR 9 MILES WEST OF MCPHERSON...MOVING
NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR MCPHERSON BY 450 PM CST.
  5 MILES WEST OF ROXBURY BY 515 PM CST.

THIS DANGEROUS STORM WILL ALSO AFFECT MCPHERSON AIRPORT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
SATURDAY EVENING FOR SOUTHEASTERN KANSAS.

LAT...LON 3817 9792 3857 9793 3860 9791 3860 9736
      3836 9736 3817 9762
TIME...MOT...LOC 2240Z 229DEG 30KT 3834 9779

$$

SCHRECK
000 
WWUS53 KICT 072245
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
445 PM CST SAT MAR 7 2009

KSC113-072315-
/O.CON.KICT.SV.W.0007.000000T0000Z-090307T2315Z/
MCPHERSON KS-
445 PM CST SAT MAR 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON
COUNTY UNTIL 515 PM CST...

AT 441 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
MCPHERSON AIRPORT...OR 6 MILES SOUTHWEST OF MCPHERSON...MOVING
NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR MCPHERSON BY 450 PM CST.
  NEAR GALVA BY 505 PM CST.
  5 MILES NORTHWEST OF CANTON BY 510 PM CST.

THIS DANGEROUS STORM WILL ALSO AFFECT MCPHERSON AIRPORT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
SATURDAY EVENING FOR SOUTHEASTERN KANSAS.

LAT...LON 3817 9792 3857 9793 3860 9791 3860 9736
      3836 9736 3817 9762
TIME...MOT...LOC 2245Z 239DEG 30KT 3834 9773

$$

SCHRECK
000 
WWUS53 KICT 072257
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
457 PM CST SAT MAR 7 2009

KSC113-072315-
/O.CON.KICT.SV.W.0007.000000T0000Z-090307T2315Z/
MCPHERSON KS-
457 PM CST SAT MAR 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON
COUNTY UNTIL 515 PM CST...

AT 455 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
MCPHERSON...MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR GALVA BY 505 PM CST.
  6 MILES NORTHWEST OF CANTON BY 510 PM CST.
  6 MILES SOUTH OF ROXBURY BY 515 PM CST.

THIS DANGEROUS STORM WILL ALSO AFFECT MCPHERSON AIRPORT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
SATURDAY EVENING FOR SOUTHEASTERN KANSAS.

LAT...LON 3817 9792 3857 9793 3860 9791 3860 9736
      3836 9736 3817 9762
TIME...MOT...LOC 2257Z 239DEG 30KT 3839 9762

$$

SCHRECK
000 
WWUS53 KICT 072312
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
512 PM CST SAT MAR 7 2009

KSC113-072322-
/O.EXP.KICT.SV.W.0007.000000T0000Z-090307T2315Z/
MCPHERSON KS-
512 PM CST SAT MAR 7 2009

...THE SEVERE THUNDERSTORM WARNING FOR MCPHERSON COUNTY WILL EXPIRE
AT 515 PM CST...

AT 509 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.

THE TORNADO WARNING FOR SOUTHEAST MCPHERSON COUNTY REMAINS IN EFFECT 
UNTIL 530 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
SATURDAY EVENING FOR SOUTHEASTERN KANSAS.

LAT...LON 3817 9792 3857 9793 3860 9791 3860 9736
      3836 9736 3817 9762
TIME...MOT...LOC 2312Z 239DEG 30KT 3845 9748

$$

SCHRECK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 3:22 PM CST, 1 hour 1 minute earlier.

Area forecast discussion, Mar 7, 3:22 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
322 PM CST SAT MAR 7 2009

.DISCUSSION...

TONIGHT:
FRONT AND SEVERE WEATHER POTENTIAL THE MAIN CONCERN THIS EVENING.
IMPRESSIVE SHEAR...WHICH SHOULD MAKE UP FOR MODEST INSTABILITY.
SUSPECT PRIMARY THREAT WILL BE HAIL EARLY ON WITH THE MORE
DISCRETE/ROTATING CELLS. LESS OPTIMISTIC ABOUT SEVERE CHANCES LATER
ON. WITH WIDESPREAD DIFFLUENCE AND UPPER FLOW MORE PARALLEL TO
FRONT...SUSPECT STORMS WILL GO LINEAR THEN TURN INTO AREA AS THEY
PROGRESS EWD. ADJUSTED HOURLY TEMPERATURES TO REFLECT COLD AIR
ADVECTION ALREADY EVIDENT IN NEBRASKA AND INCREASING DEW
POINTS AND BRISK WINDS AHEAD OF FRONT IN SOUTHEAST KS THIS
EVENING.

SUN:
RELATIVELY QUIET DAY IN STORE WITH DRIER AIR BEHIND FRONT. SOME
INCREASE IN CIRRUS ACROSS THE SOUTH DURING THE AFTERNOON...BUT NO
SIGNIFICANT IMPACT ON MAXES ANTICIPATED.

SUN NIGHT-MON:
LAST COUPLE OF MODEL RUNS HAVE STARTED A TREND FOR MORE RAPID
RETURN OF LOW LEVEL MOISTURE. THIS WILL RESULT IN MORE CLOUDS/
WARMER MINIMUMS NEAR THE OK BORDER SUN NIGHT. TEMPERATURES ALSO
WILL BE TRICKY ON MON WITH FAIRLY WARM TEMPERATURES ALOFT BUT
A SIGNIFICANT AMOUNT OF CLOUDS EAST OF I-35 THROUGHOUT THE DAY.
GIVEN MAGNITUDE OF MOISTURE RETURN...SMALL PROBABILITY OF
PRECIPITATION APPEAR JUSTIFIED FOR SOUTHEAST KS. MOISTURE CONTINUES
TO SURGE NORTH MON NIGHT AND HAVE KEPT PROBABILITY OF PRECIPITATION
GOING AND RAISED MINIMUMS SUN NIGHT AS WELL.

TUE:
OUTSIDE CHANCE PRECIPITATION COULD STILL BE ONGOING AT 1200 UTC
IN EXTREME SOUTHEAST KS...BUT CHANCES SHOULD QUICKLY WANE DURING
THE MORNING. TEMPERATURES EXTREMELY TRICKY WITH GLOBAL FORECAST
SYSTEM MODEL/EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS
MODEL OUT OF PHASE WITH EACH OTHER AND FLIP-FLOPPING FROM RUN TO
RUN. CURRENTLY THE EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER
FORECASTS MODEL IS NOW COLDER WITH FRONT PUSHING THROUGH CENTRAL
KS AT THE ONSET...WITH GLOBAL FORECAST SYSTEM MODEL LAGGING
SEVERAL HOURS BEHIND. POTENTIAL FOR QUASI-STEADY OR FALLING
TEMPERATURES IN CENTRAL KS. IF COLD AIR IS SHUNTED MORE EAST THAN
SOUTH...TEMPERATURES COULD SOAR IN THE DRY/DOWNSLOPE REGIME.
LARGE POTENTIAL FOR SIGNIFICANT TEMPERATURE ERRORS THIS PERIOD.
-HOWERTON

WEDNESDAY-THURSDAY:
THE GFS AND ECMWF ARE IN FAIRLY GOOD AGREEMENT IN A COOL DOWN FOR
THE REMAINDER OF THE WEEK AS THE CANADIAN HIGH PRESSURE SETTLES INTO
THE AREA. WHILE EARLIER SOLUTIONS OF THE ECMWF WERE BRINGING
PRECIPITATION INTO THE CWA...THE 12Z SOLUTION HAS TRENDED TOWARD
THE GFS...KEEPING THE CHANCES OF PRECIPITATION SOUTH OF THE
KANSAS/OKLAHOMA STATE LINE. THE GFS HAS MAINTAINED A FAIRLY STEADY
SOLUTION THROUGHOUT THE PREVIOUS FEW RUNS...SO HAVE KEPT POPS OUT OF
THE AREA AT THIS TIME.  BOTH MODELS ARE ALSO INCREASING THE STRENGTH
OF THE CANADIAN HIGH...AND ITS EXPANSE SOUTHWARD IS PUSHING TEMPS
DOWN...FORECAST REFLECTS THIS WITH COOLER TEMPS FOR WEDNESDAY THROUGH
THURSDAY.

FRIDAY-SATURDAY:
WHILE THE MEDIUM RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT FOR
MID-WEEK...THEY DO NOT CONTINUE THAT TREND FOR THE END OF THE
WEEK. THE GFS AND ECMWF ARE SO DIFFERENT AT THIS POINT...THAT
DECIDED TO GO WITH HPC FOR THE PERIOD. TEMPS REMAIN NEAR NORMALS...
WITH NO SERIOUS CHANCES OF PRECIPITATION AT THIS POINT IN TIME.

BILLINGS

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
A WARM FRONT THAT STRETCHES FROM NEAR KGBD TO KSLN WILL SLOWLY
MOVE SOUTHEASTWARD AS A COLD FRONT LATER TODAY AND TONIGHT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON...HOWEVER LOCATION OF INITIATION WILL DEPEND WHERE THE
FRONT IS AT THE TIME. KCNU HAS THE BEST CHANCE FOR
THUNDERSTORMS...AND WITH GREATER UNCERTAINTY AT KHUT AND KICT
WILL KEEP VCTS RATHER THAN TSRA...AND ONLY CB MENTIONED AT KSLN.
SKIES WILL BECOME CLEAR SUNDAY MORNING.

SCHRECK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    41  63  45  69 /  50  10   0  10
HUTCHINSON      37  62  42  71 /  40  10   0  10
NEWTON          38  61  41  67 /  50  10   0  10
ELDORADO        42  62  42  67 /  50  10   0  10
WINFIELD-KWLD   46  64  48  71 /  40  10   0  20
RUSSELL         31  61  35  70 /  20  10   0  10
GREAT BEND      33  62  38  70 /  20  10   0  10
SALINA          36  61  41  69 /  30  10   0  10
MCPHERSON       37  61  41  69 /  30  10   0  10
COFFEYVILLE     54  64  44  69 /  60  10   0  30
CHANUTE         50  61  41  67 /  60  10   0  30
IOLA            48  60  40  67 /  60  10   0  30
PARSONS-KPPF    52  63  43  68 /  60  10   0  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 7, 4:21 PM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
421 PM CST SAT MAR 7 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-082230-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
421 PM CST SAT MAR 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF SEVERE THUNDERSTORMS ACROSS MOST OF SOUTH
CENTRAL AND PARTS OF SOUTHEAST KANSAS THIS EVENING INTO TONIGHT.
THE MAIN SEVERE WEATHER THREAT WILL GENERALLY BE LOCATED SOUTH AND
EAST OF A LINE FROM HILLSBORO TO HUTCHINSON TO ANTHONY. THE MAIN
THREAT WILL BE UP TO GOLFBALL SIZED HAIL AND ISOLATED DAMAGING
WIND GUSTS TO 60 MPH. AN ISOLATED TORNADO WILL BE POSSIBLE EARLY
THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS FROM MONDAY THROUGH TUESDAY
FOR AREAS EAST OF THE KANSAS TURNPIKE.

FIRE DANGER WILL BE HIGH TO VERY HIGH OVER THE ENTIRE AREA FROM
MONDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT
ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

In the hours before

Local storm report, Mar 7, 4:02 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
402 PM CST SAT MAR 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             1 E SYLVIA              37.96N 98.39W
03/07/2009  E0.50 INCH       RENO               KS   LAW ENFORCEMENT

            1/2 HAIL COVERING GROUND ON HIGHWAY 50 1 E SYLVIA.

&&

JMB
Local storm report, Mar 7, 4:04 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
404 PM CST SAT MAR 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     HAIL             5 E SYLVIA              37.97N 98.31W
03/07/2009  E0.88 INCH       RENO               KS   TRAINED SPOTTER

            HAIL COVERING THE GROUND

&&

JMB
Local storm report, Mar 7, 4:13 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
413 PM CST SAT MAR 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             1 NE ABBYVILLE          37.98N 98.19W
03/07/2009  E1.00 INCH       RENO               KS   STORM CHASER

&&

JMB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 3:57 PM CSTSevere Thunderstorm WarningICTReno, Rice63 min
Mar 7, 4:16 PM CSTTornado WarningICTReno44 min
Mar 7, 4:49 PM CSTTornado WarningICTHarvey, McPherson41 min
Mar 7, 5:22 PM CSTTornado WarningICTMarion38 min
Mar 7, 5:48 PM CSTSevere Thunderstorm WarningICTKingman42 min
Mar 7, 5:56 PM CSTSevere Thunderstorm WarningICTChase, Marion34 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.